Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 46, NWS Cheyenne, WY

June 12, 2006Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2006, 6:56 PM MDT for Kimball County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 6:56 PM MDT (00:56 UTC)
Expired
Jun 12, 2006, 7:45 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
3381 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 130056
SVRCYS
NEC105-130145-
/O.NEW.KCYS.SV.W.0046.060613T0056Z-060613T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 745 PM MDT

* AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR I-80 MM 5...OR ABOUT 21 MILES WEST OF
  KIMBALL...AND MOVING WEST AT 5 MPH.

LAT...LON 4133 10405 4105 10405 4105 10386 4134 10388

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 130112
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT MON JUN 12 2006

NEC105-130145-
/O.CON.KCYS.SV.W.0046.000000T0000Z-060613T0145Z/
KIMBALL NE-
712 PM MDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
WESTERN KIMBALL COUNTY...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED 7 MILES WEST OF I-80 MILE MARKER 
5...OR ABOUT 22 MILES WEST OF KIMBALL. THIS STORM WAS WAS NEARLY 
STATIONARY.

THIS SEVERE THUNDERSTORM HAS HAD A HISTORY OF PRODUCING QUARTER TO 
HALF DOLLAR SIZE HAIL.

LAT...LON 4133 10405 4107 10405 4108 10386 4134 10388

$$

RUBIN
000 
WWUS55 KCYS 130136
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT MON JUN 12 2006

NEC105-130145-
/O.CON.KCYS.SV.W.0046.000000T0000Z-060613T0145Z/
KIMBALL NE-
735 PM MDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
WESTERN KIMBALL COUNTY...

AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR I-80 MILE MARKER 5...OR ABOUT 18 MILES WEST OF 
KIMBALL...MOVING EAST AT 5 MPH.

LAT...LON 4135 10405 4107 10405 4108 10362 4135 10363

$$

RUBIN
000 
WWUS55 KCYS 130146
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
747 PM MDT MON JUN 12 2006

NEC105-130156-
/O.EXP.KCYS.SV.W.0046.000000T0000Z-060613T0145Z/
KIMBALL NE-
747 PM MDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIMBALL COUNTY EXPIRED
AT 745 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WAS 
NO LONGER SEVERE.

LAT...LON 4135 10405 4107 10405 4108 10362 4135 10363

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:48 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 12, 1:48 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
148 PM MDT MON JUN 12 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...H5 RIDGE WILL AMPLIFY
TONIGHT AND TOMORROW AND THEN BEGIN TO PUSH OFF TO THE EAST
WEDNESDAY NIGHT MAKING WAY FOR A PACIFIC TROUGH. UNDER THE RIDGE
TEMPERATURES WILL SOAR INTO AT LEAST THE 90S IN MOST LOWER
ELEVATIONS...AND EVEN TO THE CENTURY MARK IN THE NEB PANHANDLE.
SURFACE FEATURES WILL BE INCONSEQUENTIAL UNTIL WEDNESDAY WHEN
SURFACE CYCLOGENESIS WILL OCCUR IN MONTANA AHEAD OF THE
APPROACHING TROUGH. THIS WILL TURN THE SURFACE FLOW DOWNSLOPE AND
DRY THE AIR MASS WHILE PUSHING THE TEMPERATURES EVEN HIGHER.
THUNDERSTORM CHANCES IN THE PLAINS WILL SUFFER FROM THE LACK OF
MOISTURE...BUT THE MOUNTAIN ZONES WILL HAVE A CHANCE AT DRY
THUNDERSTORMS IN A QUASI-MONSOONAL PATTERN AHEAD OF THE TROUGH. IN
THE MEANTIME...THUNDERSTORMS WILL PROBABLY FIRE LATE THIS
AFTERNOON AND INTO THE EVENING AS LOW LEVEL MOISTURE PILES UP
UNDER A SURFACE UPSLOPE REGIME. DESPITE RISING HEIGHTS
ALOFT...LAPSE RATES ARE RATHER STEEP WITH PLENTIFUL SURFACE
HEATING.

.LONG TERM...THURSDAY THROUGH MONDAY.  A SLOW MOVING UPPER TROUGH
WITH SURFACE LOW IN SOUTHERN CANADA PUSHES INTO WESTERN WYOMING
THURSDAY AND EXITS THE STATE FRIDAY. THIS WILL COOL AFTERNOON
TEMPERATURES INTO THE 70S AND 80S. SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE STATE THROUGH THIS
PERIOD. LEE TROUGHING WILL HELP GENERATE LOCALLY BREEZY WINDS. THE
UPPER FLOW BECOMES ZONAL SATURDAY THROUGH MONDAY. MOST
PRECIPITATION WILL REMAIN ALONG THE CANADIAN BORDER. HOWEVER
BREEZY WINDS WILL PERSIST OVER WYOMING.

&&

.FIRE WEATHER...BY WEDNESDAY THE MOISTURE WILL HAVE TIME TO FLUSH
OUT OF THE DISTRICT...ESPECIALLY AS DOWNSLOPE WINDS KICK IN
RESPONDING TO SFC CYCLOGENESIS OVER SOUTHERN MONTANA. AIR MASS WILL
BE VERY WARM STILL...THUS RH/S WILL BE LOW. AFOREMENTIONED
CYCLOGENESIS WILL PROMOTE STRONG WINDS AND COULD POSE A CRITICAL
FIRE DANGER. FURTHERMORE...MID LEVEL MOISTURE WILL BE ADVECTED INTO
THE DISTRICT AHEAD OF AN APPROACHING PACIFIC TROUGH ON WEDNESDAY AND
THURSDAY...ALLOWING THE POSSIBILITY OF DRY THUNDERSTORMS IN A
MONSOON-LIKE PATTERN. A FIRE WEATHER WATCH MAY BE REQUIRED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM....DAUGHERTY/DCC
FIRE WEATHER.SOWKO
Hazardous weather outlook, Jun 12, 10:43 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT MON JUN 12 2006

NEZ001>003-WYZ059-060-063-064-131645-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE-
NORTH LARAMIE RANGE-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE AND MOST OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH NO
STORMS ARE EXPECTED TO BECOME SEVERE...THE STRONGER STORMS HAVE
THE POTENTIAL TO PRODUCE SMALL HAIL AS WELL AS WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061-062-065-131645-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND VALLEYS
OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH FRIDAY. VERY
WARM TEMPERATURES WILL COMBINE WITH EXPECTED LOW RELATIVE
HUMIDITIES AND GUSTY WINDS WEDNESDAY TO APPROACH RED FLAG
CONDITIONS IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ019>021-054-055-WYZ066>070-131645-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS SOUTHEAST WYOMING.  A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH NICKEL SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS
TO 60 MPH. THE SEVERE ACTIVITY WILL BE RATHER ISOLATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE DROUGHT WILL CONTINUE IN THE SOUTHERN PANHANDLE OF
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE SEVERE ACTIVITY SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SOWKO

In the hours before

Local storm report, Jun 12, 2:05 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 N HENRY               42.09N 104.05W
06/11/2006  M0.75 INCH       SIOUX              NE   TRAINED SPOTTER

0610 PM     HAIL             3 SW YODER              41.89N 104.34W
06/11/2006  M0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

0620 PM     HAIL             3 NW HENRY              42.03N 104.09W
06/11/2006  M0.75 INCH       GOSHEN             WY   PUBLIC

0625 PM     HAIL             CHEYENNE                41.15N 104.79W
06/11/2006  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0630 PM     HAIL             2 S CHEYENNE            41.12N 104.79W
06/11/2006  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

GOERING
Local storm report, Jun 12, 5:48 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             ALBIN                   41.42N 104.10W
06/12/2006  M0.75 INCH       LARAMIE            WY   CO-OP OBSERVER

&&

DAUGHERTY

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:09 PM MDTRed Flag WarningCYS33 hr
Jun 13, 2:23 PM MDTFire Weather WatchCYS14 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.